Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 24, 1999, 12:18 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1999, 12:18 PM CDT (17:18 UTC)
- Expired
- Aug 24, 1999, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Ford County, IL, Iroquois County, IL
The radar
The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHI 241720 FFWCHI ILC053-075-242200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1218 PM CDT TUE AUG 24 1999 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLOOD WARNING FOR... FORD COUNTY IN EAST CENTRAL ILLINOIS IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 500 PM CDT * THUNDERSTORMS THAT DEVELOPED ACROSS SOUTHERN FORD AND SOUTHERN IROQUOIS COUNTIES ARE MOVING VERY SLOWLY AND IN SOME INSTANCES ARE NEARLY STATIONARY. UP TO 2 INCHES HAVE FALLEN SO FAR OVER THESE AREAS AND PRECIPITATION IS EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF HOURS. CONTINUED HEAVY RAINFALL WILL RESULT IN FLOODING OF ROADWAYS AND SMALL WATERWAYS. PERSONS LIVING NEAR SMA LL STREAMS SHOULD BE ALERT FOR RAPID RISES IN WATER LEVELS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BRUMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:34 AM CDT, 9 hours 44 minutes earlier.
Area forecast discussion, Aug 24, 2:34 AM CDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 234 AM CDT TUE AUG 24 1999 OCCLUDED VORTEX SPINNING OVER NRN IL THIS MRNG WITH BANDS OF RW/TRW MOVING NWD ACRS AREA. INITIAL MEAN BAROCLINIC ZONE NOW WELL SOUTH INTO INDIANA AND SRN IL WHILE ANOTHER SPOKE IS STIRRING UP PCPN IN WRN IL ALG LEADING EDGE OF WIND SHIFT LINE AND THRU ZONE OF LOWER STABILITY. MODELS IN GENL AGREEMENT IN MOVING THE SFC FEATURE SLOWLY SEWD INTO WRN INDIANA LATER TDA WITH SFC FLO ACRS CWA BECOMING E TO NE. BEST MID LEVEL DEFORMATION APPEARS TO BE N ACRS SRN AND CNTRL WISC TDA SO EXPECT BEST WDSPR PCPN TO BE N OF FCST AREA. STILL..WITH COOL POOL ALFT AND DYNAMICS ARND SLOW MOVING UPR SYS..PERIODS OF SHWRS AND FEW THUNDERSTORMS ARE LKLY THRU THE DAY. COULD BE BRIEF SUNSHINE IN SOME DRIER AIR SPIRALS BUT IN GENL CLDY CONDS SHOULD PREVAIL. GIVEN FCST SLOW MOVMT OF SYS IMPROVEMENT WILL BE SLOW AND DRAG ON INTO WED. WILL CONT SCTD SHWRS ON WED BUT WITH LOWER POPS. BY WED NGT ON INTO THUR SYS SHUD BE FAR ENOUGH EAST AND SFC ANTICYCL PROGGED ACRS NRN LAKES THAT DRIER AIR AND SOME SUN WILL RETURN ON THUR...BEING OPTIMISTIC. NOT MUCH TO CHOOSE FROM IN MOS/FAN NUMBERS AND WILL GO ALONG WITH THEM TDA FOR LACK OF ANY STRONG CONVICTIONS. MOS MAXS ON WED SEEM A BIT HIGH GIVEN THE UNCERTAINTY OF CLEARING AND NE WIND. UNLESS NEW MRF HAS A SURPRISE..EXTENDD PD LOOK RATHER BENIGN. KML .CHI...NONE
In the hours before
Special weather statement, Aug 24, 7:42 AM CDT, 4 hours 36 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011- 019-241700- HAZRDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST TUE AUG 24 1999 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA AN URBAN AND SMALL STREAM ADVISORY FOR WINNEBAGO AND SOUTHERN BOONE COUNTIES UNTIL 9AM. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED IN NORTHEAST ILLINOIS OR NORTHWEST INDIANA TODAY OR TONIGHT. HOWEVER.. AN ACTIVE UPPR LEVEL LOW PRESSURE CIRCULATION NEAR PEORIA THIS MORNING IS EXPECTED TO DRIFT VERY SLOWLY TO THE SOUTHEAST TODAY. BANDS OF SHOWERS AND THUNDERSTORMS ARE ROTATING AROUND THIS SYSTEM ACROSS NORTHERN ILLINOIS THIS MORNING. A NARROW ZONE FROM NORTHERN LASALLE COUNTY NORTH AND NORTHWEST TO SOUTHERN WINNEBAGO COUNTY MAY HAVE PICKED UP UP TO 3 INCHES OF RAIN IN A FEW SPOTS OVERNIGHT. ADDITIONAL RAIN IS EXPECTED FOR A FEW HOURS EARLY THIS MORNING. IN ADDITION WITH THE SLOW MOVMENT OF THE LARGER SCALE SYSTEM ANY THUNDERSTORMS WHICH DEVELOPE DURING THE AFTERNOON MAY PRODUCE WEAK FUNNEL CLOUDS IN ISOLATED CASES. ANY OF THESE WHICH ARE OBSERVED SHOULD BE QUITE WEAK NOT A THREAT TO LIFE OR PROPERTY...MOST LIKELY NOT TOUCHING THE GROUND. KML
Special weather statement, Aug 24, 11:59 AM CDT, 19 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011- 019-251100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL NOON CDT/EST TUE AUG 24 1999 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA NO SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON OR TONIGHT. AN UPPER LEVEL LOW OVER SOUTHERN FORD COUNTY IN ILLINOIS WILL DRIFT EAST SOUTHEAST THIS AFTERNOON INTO WESTERN INDIANA EARLY TONIGHT. SHOWERS AND SOLAR ENHANCED THUNDERSTORMS WILL WRAP AROUND THIS UPPER LOW AND ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH THAT TIME. NONE OF THESE THUNDERSTORMS IS EXPECTED TO REACH SEVERE CRITERIA. BRUMER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:21 AM CDT | Flash Flood Warning | LOT | Boone, DeKalb, Winnebago | 5 hr |
| Aug 24, 5:00 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.